Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 98, NWS St. Louis, MO

March 12, 2006Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Mar 12, 2006, 9:13 PM CST for Knox County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2006, 9:13 PM CST (03:13 UTC)
Expired
Mar 12, 2006, 10:00 PM CST
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Knox County, MO

The radar

The Quad Cities radar (KDVN), 207 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr
Mar 12, 8:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 756 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
756 m²/s²
0-3 km storm-relative helicity
1064 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 130315
SVRLSX
MOC103-130400-
/O.NEW.KLSX.SV.W.0098.060313T0313Z-060313T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 1000 PM CST

* AT 908 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES WEST OF EDINA...OR ABOUT 7 MILES SOUTHEAST OF KIRKSVILLE...
  AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HURLAND...
  EDINA...
  BARING...
  GREENSBURG...
  COLONY...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4029 9234 4004 9235 4011 9196 4030 9196

$$
BYRD
2 follow-up statements
000 
WWUS53 KLSX 130341
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CST SUN MAR 12 2006

MOC103-130400-
/O.CON.KLSX.SV.W.0098.000000T0000Z-060313T0400Z/
KNOX MO-
940 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR KNOX COUNTY...

AT 938 PM CST...THE SEVERE STORM HAS MOVED OUT OF KNOX COUNTY. 
HOWEVER...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH OVER NOVELTY...MOVING NORTHEAST 
AT 60 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PLEVNA...EDINA...NEWARK...KNOX CITY AND COLONY.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 4029 9234 3995 9235 3996 9197 4030 9196

$$
BYRD
000 
WWUS53 KLSX 130358
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 PM CST SUN MAR 12 2006

MOC103-130407-
/O.EXP.KLSX.SV.W.0098.000000T0000Z-060313T0400Z/
KNOX MO-
957 PM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 4 AM.

LAT...LON 4029 9234 3995 9235 3996 9197 4030 9196

$$
BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:30 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 12, 5:30 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CST SUN MAR 12 2006

.DISCUSSION...
THE 12Z SHORT-TERM MDLS (TIL WED)...ARE ALL IN GENERAL AGREEMENT
WITH MASS FIELDS AND FEATURES THRU 84HRS. /GRAND FINALE/ OF OUR
ACTIVE WX PTRN TO OCCUR TNGT AS MAIN SHRTWV EJECTS OUT OF THE
ROCKIES...BUT THIS IS ALSO SIGNALING A PTRN SHIFT FOR THE MID MS
VLY AS LONGWAVE H500 TROF SHIFTS FM THE WRN CONUS TO THE ERN CONUS
AND LONGWAVE RDG AMPLIFIES IN THE WRN CONUS. THIS PTRN SHIFT EXPCD
TO BE COMPLETE BY MID WEEK...AND WL FORETELL A MUCH QUIETER...
COOLER PTRN. AT THE SFC...STG MIGRATORY LO PRES OVR KS WL MOV NEWD
INTO THE GRTLKS RGN BY MONDAY WITH HI PRES BLD IN BY TUES.

FOR TNGT...WRMFNT EXPCD TO BE IN THE NRN FA AT THE START OF THIS
PD...AND SHUD COMPLETE ITS PUSH THRU THE NRN FA DURG ERY
EVNG...SETTING MANY AREAS UP FOR THEIR MAX TEMPS OF THE DAY. LRG
SUPERCELLS OVR WRN MO ATTM WL ENTER INTO A VERY FAVORABLE
ENVIRONMENT FOR TORNADOES AS THEY PUSH FURTHER N...AND THIS WL BE
MAIN FCST THREAT ERY ON. WITH SGFNT MOISTURE CONVERGENCE AND
INSTABILITY STILL BHND THESE SUPERCELLS HOWEVER...NOT OUT OF THE
WOODS YET...AND EXPC ADDITIONAL DVLPMT TO OCCUR ALG DRY LN BY LATE
THIS AFTN AS WELL AS MORE ISOLD CONVECTION IN OTR PARTS OF THE FA.
WITH FA IN THE WRM SECTOR TNGT AND ESPECIALLY AFT DRY LN PUSHES
THRU AND SHIFTS SFC WNDS TO SWLY...RATHER DP MIXING EXPCD
AREAWIDE AND WL PREVENT TEMPS FM FALLING OFF MUCH. ONLY EXCPTN WL
BE IN THE NWRN THIRD OF THE FA WHERE STG LO LVL CAA WL HV ALREADY
MOVD IN WITH THE CDFNT. PREFERRED MAV/MET MOS BLEND ON TEMPS.

FOR MONDAY...MUCH QUIETER DAY ON TAP WITH DRY SLOT OF SYS
DOMINATING THINGS FIRST...AND THEN WRAPAROUND CLDS IN THE LATE
MRNG AND AFTN. DP MIXING TO CONT...AND WL PROMOTE WINDY CONDS. STG
LO LVL CAA DURG MRNG/ERY AFTN AND RPDLY FALLING H850 TEMPS WL
FORCE MOST LOCNS TO RECORD THEIR MAX TEMPS DURG THE MRNG WITH
STEADY OR SLOLY FALLING TEMPS IN THE AFTN. PSBL /PARTING SHOT/ OF
SPKLS DURG MID-LATE MRNG IN THE NRN FA.

TES

NAM/GFS HAVE THE SAME IDEA GOING INTO MIDWEEK AS THE SFC HIGH
SINKS SEWD INTO AR BY TUESDAY EVENING. LOTS OF SUBSIDENCE SETS IN
BEHIND THIS WEEKENDS TROUGH...SO KEPT DRY WEATHER GOING INTO
WEDNESDAY. THERE IS SOME DISAGREEMENT WITH TIMING OF SYSTEM WITHIN
THE MEDIUM RANGE MODELS ON SYSTEM THAT WILL AFFECT THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...SO CONFIDENCE WITH LATE WEEK INTO
NEXT WEEKEND REMAINS LOW. LOOKS LIKE THERE WILL BE ENOUGH MOISTURE
AND LIFT TO INTRODUCE CHC OF RAIN AT THIS TIME...WITH SOME
POTENTIAL FOR MIXED PRECIPITATION IN THE NORTHERN CWA.
TEMPERATURES TUESDAY INTO NEXT WEEKEND WILL BE AT OR BELOW NORMAL.

BRITT

&&

.AVIATION...
FOR THE 00Z TAFS...A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST
KANSAS NEAR MHK WITH A WARMFRONT EXTENDING EASTWARD JUST NORTH OF
MCI TO NEAR STL. SEVERE THUNDERSTORMS WERE OCCURRING OVER CENTRAL
MISSOURI WITH SEVERAL REPORTS OF LARGE HAIL RECEIVED PAST 10
MINUTES. STORMS WERE MOVING TO THE NORTHEAST AROUND 50 KTS. SEVERE
STORMS ARE EXPECTED TO AFFECT UIN AREA NEXT HOUR OR SO.
THUNDERSTORMS ARE EXPECTED TO MOVE/DEVELOP INTO STL AREA BY MID
EVENING.

TPS
&&

.HYDROLOGY...
WL ALLOW FFA TO CONT THRU LATE TNGT. SETUP FOR TSRA IS NOT YOUR
/CLASSIC/ SETUP...AS CONVECTION SHUD BE FAIRLY SHORT-LIVED OVR
THIS AREA WHEN COMPARED WITH LAST NGT...BUT GIVEN THE COPIOUS
AMNTS OF RAFL RECEIVED IN THE WATCH AREA THE PAST FEW DAYS...IT
WON/T TAKE MUCH TO REINITIATE FLOODING IN THESE AREAS...ESPECIALLY
AT LOW WATER CROSSINGS AND MORE VULNERABLE AREAS IN THE ERN
OZARKS.

TWO PRINCIPLE AREAS TO WATCH...A STRIPE OF 2-4 OF RAFL RECEIVED
YESTERDAY AND LAST NGT FM SRN CRAWFORD COUNTY TO NRN RANDOLPH IL
AND SRN WASHINGTON COUNTY IL.

AND ANOTHER STRIPE OF HVY RAFL RECEIVED OF 1-2 FM CNTRL REYNOLDS
COUNTY TO NRN MADISON COUNTY MO.

TES

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        54  59  31  49 /  80  10  10  10
QUINCY          43  49  27  45 /  80  20  10  10
COLUMBIA        45  51  28  51 /  70  10  10  10
JEFFERSON CITY  47  53  29  52 /  70  10  10  10
SALEM           60  64  32  48 /  80  30  10  10
FARMINGTON      59  63  32  51 /  80  20  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 12, 3:31 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST SUN MAR 12 2006

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
131200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
331 PM CST SUN MAR 12 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL BEGIN AS
ISOLATED INITIALLY...WITH COVERAGE EXPECTED TO INCREASE THIS
EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE
THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW
STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A
FLASH FLOODING THREAT THROUGH TONIGHT AS ANTECEDENT MOISTURE
CONDITIONS ARE FAVORABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 30 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-131200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-
331 PM CST SUN MAR 12 2006

...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM
SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL INITIALLY BE WIDELY
SCATTERED...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING.
STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-
TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

TES

In the hours before

Local storm report, Mar 12, 7:40 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          2 W BARROW              39.51N 90.44W
03/12/2006                   GREENE             IL   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND ON HIGHWAY 106.

&&

TILLY
Local storm report, Mar 12, 7:47 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     NEW HARTFORD            39.20N 91.28W
03/12/2006                   PIKE               MO   CO-OP OBSERVER

            TREES AND POWER POLLS SNAPPED.

&&

TILLY
Special weather statement, Mar 12, 8:18 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CST SUN MAR 12 2006

MOZ018-019-026-027-034>036-041-042-047>051-130400-
AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-
818 PM CST SUN MAR 12 2006

...ADDITIONAL TORNADIC THUNDERSTORMS MOVING INTO CENTRAL MISSOURI...

ANOTHER ROUND OF TORNADIC THUNDERSTORMS HAVE DEVELOPED OVER
WESTERN MISSOURI AND ARE RAPIDLY MOVING TO THE NORTHEAST THIS
EVENING. ONE OF THESE STORMS WILL AFFECT NORTHERN BOONE...WESTERN
AUDRAIN AND MONROE COUNTIES BY 9 PM. ANOTHER STORM FURTHER TO THE
SOUTHWEST WILL AFFECT THE SAME AREA BY 10 PM. THIS IS A
PARTICULARLY DANGEROUS SITUATION AS THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS IN
EXCESS OF 70 MPH.  ACT NOW TO PREPARE FOR DANGEROUS WEATHER AND TAKE
COVER AS WARNINGS ARE ISSUED.

BRITT/BYRD
Local storm report, Mar 12, 8:53 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ROCHEPORT               38.98N 92.56W
03/12/2006  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

0500 PM     HAIL             MIDWAY                  38.98N 92.45W
03/12/2006  E1.75 INCH       BOONE              MO   PUBLIC

0505 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  E1.00 INCH       BOONE              MO   TRAINED SPOTTER

0510 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.75 INCH       BOONE              MO   TRAINED SPOTTER

0510 PM     TSTM WND GST     COLUMBIA                38.95N 92.33W
03/12/2006  E60 MPH          BOONE              MO   TRAINED SPOTTER

0515 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M3.00 INCH       BOONE              MO   TRAINED SPOTTER

            FROM A STORM SPOTTER

0515 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
03/12/2006  M1.50 INCH       BOONE              MO   TRAINED SPOTTER

            DAMAGED SIDING ON HOUSE.

0515 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.75 INCH       BOONE              MO   AMATEUR RADIO

0520 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
03/12/2006                   BOONE              MO   EMERGENCY MNGR

            NUMEROUS HOMES DAMAGED IN NORTH CENTRAL PORTIONS OF THE
            CITY. AT I-70 AND HIGHWAY 740...TRAFFIC LIGHTS ARE GONE.
            TIME IS ESTIMATED.

0520 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.50 INCH       BOONE              MO   TRAINED SPOTTER

            ON NORTH SIDE OF CITY.

0520 PM     FUNNEL CLOUD     COLUMBIA                38.95N 92.33W
03/12/2006                   BOONE              MO   TRAINED SPOTTER

            POSSIBLE TOUCHDOWN. NO DAMAGE REPORTED AT THIS TIME.

0525 PM     HAIL             14 SW MEXICO            39.02N 92.06W
03/12/2006  M0.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0530 PM     TORNADO          5 NE MEXICO             39.22N 91.80W
03/12/2006                   AUDRAIN            MO   LAW ENFORCEMENT

            LARGE TREES UPROOTED.

0530 PM     HAIL             1 W HATTON              39.02N 92.04W
03/12/2006  M1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS.

0530 PM     TSTM WND GST     6 W AUXVASSE            39.02N 92.01W
03/12/2006  E60 MPH          CALLAWAY           MO   TRAINED SPOTTER

0530 PM     HAIL             6 W AUXVASSE            39.02N 92.01W
03/12/2006  M1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0530 PM     TORNADO          6 NNW MEXICO            39.25N 91.91W
03/12/2006                   AUDRAIN            MO   TRAINED SPOTTER

            TORNADO ON THE GROUND AT HIGHWAYS 15 AND T.

0540 PM     HAIL             SANTA FE                39.37N 91.83W
03/12/2006  M0.75 INCH       MONROE             MO   TRAINED SPOTTER

0549 PM     HAIL             MEXICO                  39.17N 91.87W
03/12/2006  M0.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

0600 PM     HAIL             RUSH HILL               39.21N 91.73W
03/12/2006  E1.00 INCH       AUDRAIN            MO   TRAINED SPOTTER

            HAIL COVERS THE GROUND.

0605 PM     HAIL             2 SW NEW LONDON         39.56N 91.43W
03/12/2006  E0.75 INCH       RALLS              MO   TRAINED SPOTTER

0610 PM     TORNADO          WELLSVILLE              39.07N 91.57W
03/12/2006                   MONTGOMERY         MO   TRAINED SPOTTER

            LOOKING TO THE NORTH...POSSIBLE BRIEF TOUCHDOWNS. NO
            DAMAGE REPORTED.

0625 PM     TSTM WND DMG     NEW HARTFORD            39.20N 91.28W
03/12/2006                   PIKE               MO   CO-OP OBSERVER

            TREES AND POWER POLLS SNAPPED.

0630 PM     HAIL             BOWLING GREEN           39.34N 91.20W
03/12/2006  E0.75 INCH       PIKE               MO   TRAINED SPOTTER

0632 PM     HAIL             BOWLING GREEN           39.34N 91.20W
03/12/2006  M0.75 INCH       PIKE               MO   CO-OP OBSERVER

0645 PM     HAIL             10 SE LOUISIANA         39.34N 90.93W
03/12/2006  E0.75 INCH       PIKE               MO   TRAINED SPOTTER

            NEAR CLARKSVILLE.

0705 PM     TSTM WND DMG     1 W BELLEVIEW           39.35N 90.80W
03/12/2006                   CALHOUN            IL   LAW ENFORCEMENT

            ALONG HIGHWAY 96...TREES DOWN AROUND THE AREA.

0725 PM     TORNADO          2 W BARROW              39.51N 90.44W
03/12/2006                   GREENE             IL   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND ON HIGHWAY 106.

&&

TILLY
Local storm report, Mar 12, 9:02 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          HILLVIEW                39.45N 90.54W
03/12/2006                   GREENE             IL   LAW ENFORCEMENT

            SEVERAL BUILDINGS DAMAGED...TREES AND POWER LINES DOWN.

&&

TILLY
Local storm report, Mar 12, 9:09 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          ASHLEY                  39.25N 91.22W
03/12/2006                   PIKE               MO   TRAINED SPOTTER

            ALONG HIGHWAY 161...GRAIN SILOS DAMAGED...MACHINE SHED
            DAMAGED...TREES AND POWER LINES DOWN.

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:12 PM CSTTornado WarningLSXPike63 min
Mar 12, 9:11 PM CSTTornado WarningLSXMonroe64 min
Mar 12, 10:05 PM CSTTornado WarningLSXAudrain, Boone24 min
Mar 12, 10:10 PM CSTTornado WarningLSXMarion, Monroe, Ralls34 min
Mar 12, 10:20 PM CSTTornado WarningLSXMonroe40 min
Mar 12, 10:34 PM CSTTornado WarningLSXCole, Moniteau52 min
Mar 12, 10:41 PM CSTTornado WarningLSXMonroe29 min
Mar 12, 11:04 PM CSTTornado WarningLSXMarion, Ralls26 min
Mar 12, 11:09 PM CSTTornado WarningLSXLewis, Marion, Shelby35 min
Mar 12, 11:10 PM CSTTornado WarningLSXCallaway, Osage50 min
Mar 12, 11:47 PM CSTTornado WarningLSXMontgomery34 min
Mar 12, 11:51 PM CSTSevere Thunderstorm WarningLSXMoniteau39 min
Mar 13, 12:03 AM CSTTornado WarningLSXLincoln, Warren33 min
Mar 13, 12:15 AM CSTSevere Thunderstorm WarningLSXBoone, Cole29 min
Mar 13, 12:26 AM CSTTornado WarningLSXLincoln40 min
Mar 13, 12:30 AM CSTSevere Thunderstorm WarningLSXCallaway45 min
Mar 13, 12:35 AM CSTTornado WarningLSXCallaway40 min
Mar 13, 12:49 AM CSTTornado WarningLSXMontgomery40 min
Mar 13, 1:06 AM CSTTornado WarningLSXGasconade, Osage39 min
Mar 13, 1:15 AM CSTTornado WarningLSXLincoln, Warren44 min
Mar 13, 1:33 AM CSTTornado WarningLSXPike27 min
Mar 13, 1:35 AM CSTSevere Thunderstorm WarningLSXReynolds25 min
Mar 13, 1:46 AM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade44 min
Mar 13, 1:57 AM CSTTornado WarningLSXReynolds29 min
Mar 13, 2:10 AM CSTSevere Thunderstorm WarningLSXSaint Charles44 min
Mar 13, 2:35 AM CSTSevere Thunderstorm WarningLSXCrawford, Washington55 min
Mar 13, 2:35 AM CSTSevere Thunderstorm WarningLSXSaint Louis35 min
Mar 13, 2:38 AM CSTSevere Thunderstorm WarningLSXMadison37 min
Mar 13, 2:47 AM CSTTornado WarningLSXMadison25 min
Mar 13, 3:53 AM CSTTornado WarningLSXSainte Genevieve26 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.